Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Experiencing dry mouth and eyes, metallic taste in mouth and loss of appetite. Any proper cure?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 660 Questions
I have been experiencing dry mouth and eyes, heightened sense of smell and now have a metallic taste in my mouth. I also have had a loss of appetite for many foods that I would normally have eaten. I have been exposed to mold and chemicals that are used to remediate mold. I also had taken Cipro2doses, followed by Bactrim 1 dose, during the first week of July. These symptons actually come and go-and sometimes more prevalent than others.
Posted Fri, 24 Aug 2012 in General Health
Answered by Dr. Arnab Maji 3 hours later

Thanks for writing us.

Dry mouth, dry eyes, heightened sense of smell and metallic taste - all these can be a symptoms of Sjogren syndrome. These symptoms can be due to mold exposure also but if it’s due to mold exposure only, it would not have a "come and go" episodes rather it would have disappeared after the treatment.

Sjogren syndrome especially in female is a possibility which can explain all these symptoms under one disease. For this you should consult a rheumatologist for necessary work-ups to diagnose it.

You had taken Cipro 2 doses, Bactrim 1 dose and chemicals to remediate mold. So by all possibility it is not due to mold but Sjogren syndrome in this age group is a strong possibility. You need to have serum SS-A, SS-B antibody test done for diagnosing Sjogren syndrome along with Schirmer's test to know whether there is true dry eye present or not. Your entire problem can be solved, I think, by a good rheumatologist.

So please consult a rheumatologist. If you have further enquiries, in this respect you can ask me.

Wish you good health and a quick recovery.

Thank you once again.

With Regards,
Dr. Arnab Maji
Above answer was peer-reviewed by
Follow-up: Experiencing dry mouth and eyes, metallic taste in mouth and loss of appetite. Any proper cure? 43 hours later
Than you for your response. There was no treatment for mold exposure. The cipro was taken prior to the discovery of mold-about 2 weeks. The symptoms got worse after the remediation with the chemicals thermo 55 benefect and miroban. Is there blood testing that could be done for the mold or chemical reaction?
Answered by Dr. Arnab Maji 18 hours later

Thanks again for your further query.

Yes, there are tests for mold exposure. You can go for serum specific IgE estimation for that mold or chemicals thermo 55 benefect and miroban used. You can also have skin prick test with those chemicals to know their reactions. You also can have blood culture for fungal elements as well as fungal staining. These tests can detect your mold exposure or chemical exposure.

But I will suggest you to go for the tests which I already suggested you and take an appointment of a rheumatologist because your history does not sound that your symptoms are only due to mold or chemical exposure.

If you have further queries on this issue you can ask me. Please write a review on this answer. Don’t get panicked for what you had. Just follow my advice you will know your actual disease.

Wishing again a quick recovery and good health.

Dr. Arnab Maji
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor